Alert archive / Pennsylvania / High Wind Watches in 2014
High Wind Watch 1, NWS Cleveland, OH
NWS Cleveland, OH issued this high wind watch at Apr 28, 2014, 4:03 AM EDT for Erie County, Pennsylvania. It took effect at Apr 29, 2014, 6:00 AM EDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 28, 2014, 4:03 AM EDT (08:03 UTC)
- In effect from
- Apr 29, 2014, 6:00 AM EDT
- Expired
- Apr 28, 2014, 4:10 PM EDT
- In force
- Issued by
- NWS Cleveland, OH
County Erie County, PA
The radar
The Buffalo radar (KBUF), 145 km from the middle of the area, began a volume at 08:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 8.1 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1790 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- -67 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
745 WWUS71 KCLE 280803 NPWCLE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 403 AM EDT MON APR 28 2014 .STRONG DOWNSLOPING SOUTHEAST WINDS WILL DEVELOP LATE TONIGHT ACROSS ERIE COUNTY. THE STRONGEST WINDS WILL LIKELY BE TUESDAY MORNING WITH GUSTS APPROACHING 60 MPH POSSIBLE...ESPECIALLY ALONG AND NORTH OF INTERSTATE 90. PAZ001-002-281615- /O.NEW.KCLE.HW.A.0001.140429T1000Z-140429T1900Z/ NORTHERN ERIE-SOUTHERN ERIE- INCLUDING THE CITIES OF...ERIE...EDINBORO 403 AM EDT MON APR 28 2014 ...HIGH WIND WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY AFTERNOON. * WINDS...SOUTHEAST WINDS INCREASING TO 30 TO 40 MPH LATE TONIGHT. GUSTS FROM 55 TO 60 MPH ARE POSSIBLE AFTER DAYBREAK. WINDS SHOULD GRADUALLY DIMINISHING TUESDAY AFTERNOON. * TIMING...WINDS WILL INCREASE LATE TONIGHT WITH THE STRONGEST GUSTS FROM MID TO LATE MORNING ON TUESDAY. * IMPACTS...STRONG WIND GUSTS MAY CAUSE LOOSE OBJECTS TO BLOW AROUND. HIGH PROFILE VEHICLES...ESPECIALLY THOSE TRAVELING ON EAST TO WEST ORIENTED ROADS MAY ENCOUNTER DIFFICULT DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THAT THE POTENTIAL EXISTS FOR STRONG DAMAGING WINDS TO DEVELOP. THESE STRONG WINDS COULD BRING DOWN TREES AND POWER LINES AS WELL AS CAUSE PROPERTY DAMAGE. IF A HIGH WIND WARNING IS ISSUED...STAY INSIDE...AND AWAY FROM WINDOWS. BE PREPARED FOR TREES BLOCKING ROADWAYS AND POWER OUTAGES. STAY TUNED TO WEATHER RADIO FOR FURTHER DETAILS OR UPDATES. && $$ KUBINA
2 follow-up statements
511 WWUS71 KCLE 281317 NPWCLE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 917 AM EDT MON APR 28 2014 .STRONG DOWNSLOPING SOUTHEAST WINDS WILL DEVELOP LATE TONIGHT ACROSS ERIE COUNTY. THE STRONGEST WINDS WILL LIKELY BE TUESDAY MORNING WITH GUSTS APPROACHING 60 MPH POSSIBLE...ESPECIALLY ALONG AND NORTH OF INTERSTATE 90. PAZ001-002-282130- /O.CON.KCLE.HW.A.0001.140429T1000Z-140429T1900Z/ NORTHERN ERIE-SOUTHERN ERIE- INCLUDING THE CITIES OF...ERIE...EDINBORO 917 AM EDT MON APR 28 2014 ...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY AFTERNOON... * WINDS...SOUTHEAST WINDS INCREASING TO 30 TO 40 MPH LATE TONIGHT. GUSTS FROM 55 TO 60 MPH ARE POSSIBLE AFTER DAYBREAK. WINDS SHOULD GRADUALLY DIMINISHING TUESDAY AFTERNOON. * TIMING...WINDS WILL INCREASE LATE TONIGHT WITH THE STRONGEST GUSTS FROM MID TO LATE MORNING ON TUESDAY. * IMPACTS...STRONG WIND GUSTS MAY CAUSE LOOSE OBJECTS TO BLOW AROUND. HIGH PROFILE VEHICLES...ESPECIALLY THOSE TRAVELING ON EAST TO WEST ORIENTED ROADS MAY ENCOUNTER DIFFICULT DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THAT THE POTENTIAL EXISTS FOR STRONG DAMAGING WINDS TO DEVELOP. THESE STRONG WINDS COULD BRING DOWN TREES AND POWER LINES AS WELL AS CAUSE PROPERTY DAMAGE. IF A HIGH WIND WARNING IS ISSUED...STAY INSIDE...AND AWAY FROM WINDOWS. BE PREPARED FOR TREES BLOCKING ROADWAYS AND POWER OUTAGES. STAY TUNED TO WEATHER RADIO FOR FURTHER DETAILS OR UPDATES. && $$
524 WWUS71 KCLE 282010 NPWCLE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 410 PM EDT MON APR 28 2014 .STRONG DOWNSLOPING SOUTHEAST WINDS WILL DEVELOP LATE TONIGHT ACROSS ERIE COUNTY PENNSYLVANIA AND NEARBY AREAS. THE STRONGEST WINDS WILL LIKELY BE TUESDAY MORNING WITH GUSTS APPROACHING 60 MPH POSSIBLE...ESPECIALLY ALONG AND NORTH OF INTERSTATE 90. PAZ001-002-290415- /O.UPG.KCLE.HW.A.0001.140429T1000Z-140429T1900Z/ /O.NEW.KCLE.HW.W.0001.140429T1000Z-140429T1900Z/ NORTHERN ERIE-SOUTHERN ERIE- INCLUDING THE CITIES OF...ERIE...EDINBORO 410 PM EDT MON APR 28 2014 ...HIGH WIND WARNING IN EFFECT FROM 6 AM TO 3 PM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 6 AM TO 3 PM EDT TUESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * WINDS...SOUTHEAST WINDS INCREASING TO 30 TO 40 MPH. GUSTS FROM 55 TO 60 MPH ARE POSSIBLE. WINDS SHOULD GRADUALLY DIMINISH TUESDAY AFTERNOON. * TIMING...THE END OF TONIGHT INTO TUESDAY AFTERNOON WITH THE STRONGEST GUSTS FROM MID TO LATE MORNING ON TUESDAY. * IMPACTS...STRONG WIND GUSTS WILL CAUSE LOOSE OBJECTS TO BLOW AROUND. DAMAGE TO STRUCTURES IS POSSIBLE. HIGH PROFILE VEHICLES...ESPECIALLY THOSE TRAVELING ON EAST TO WEST ORIENTED ROADS WILL ENCOUNTER DIFFICULT DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING IS ISSUED WHEN SUSTAINED WINDS OF 40 MPH ARE EXPECTED FOR AT LEAST AN HOUR...WITH GUSTS OF 58 MPH OR GREATER AT ANY TIME. DAMAGE TO TREES...POWER LINES...AND PROPERTY ARE POSSIBLE WITH WIND OF THIS MAGNITUDE. IF YOU HAVE A HIGH PROFILE VEHICLES BE EXTRA CAREFUL UNTIL THE WIND SUBSIDES. STAY TUNED TO WEATHER RADIO FOR FURTHER DETAILS OR UPDATES. && $$ OHZ014-089-PAZ003-290415- /O.NEW.KCLE.WI.Y.0004.140429T1000Z-140429T1900Z/ ASHTABULA INLAND-ASHTABULA LAKESHORE-CRAWFORD PA- INCLUDING THE CITIES OF...JEFFERSON...ASHTABULA...MEADVILLE 410 PM EDT MON APR 28 2014 ...WIND ADVISORY IN EFFECT FROM 6 AM TO 3 PM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 3 PM EDT TUESDAY. * WINDS...SOUTHEAST WINDS INCREASING TO 20 TO 30 MPH. GUSTS TO 45 MPH ARE POSSIBLE. WINDS SHOULD GRADUALLY DIMINISH TUESDAY AFTERNOON. * TIMING...TUESDAY MORNING INTO TUESDAY AFTERNOON WITH THE STRONGEST GUSTS FROM MID TO LATE MORNING ON TUESDAY. * IMPACTS...STRONG WIND GUSTS MAY CAUSE LOOSE OBJECTS TO BLOW AROUND. HIGH PROFILE VEHICLES...ESPECIALLY THOSE TRAVELING ON EAST TO WEST ORIENTED ROADS MAY ENCOUNTER DIFFICULT DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this high wind watch went out at Apr 28, 2:06 AM EDT, 1 hour 57 minutes earlier.
Area forecast discussion, Apr 28, 2:06 AM EDT, 1 hour 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 206 AM EDT MON APR 28 2014 .SYNOPSIS... A RIDGE OF HIGH PRESSURE WILL CONTINUE TO SHIFT EAST OF THE AREA OVERNIGHT AS LOW PRESSURE MOVES THROUGH THE CENTRAL PLAINS. THE LOW WILL MOVE SLOWLY EAST EARLY THIS WEEK REACHING SOUTHERN WISCONSIN ON TUESDAY. MOIST BUT MILD AIR WILL WORK INTO THE AREA AHEAD OF THE LOW BRINGING SEASONAL TEMPERATURES AND INCREASING SHOWER AND THUNDERSTORM CHANCES FOR THE FIRST HALF OF THE WEEK. && .NEAR TERM /UNTIL 6 AM THIS MORNING/... THE RIDGE IS MOVING EAST OF THE AREA AND THE PRESSURE GRADIENT WILL REMAIN MODERATE DURING THE NIGHT. THE STRONGEST WINDS WILL BE ALONG THE LAKESHORE. CLOUDS WILL CONTINUE TO INCREASE...HOWEVER...THEY WILL BE THIN AT TIMES. WITH THE WIND CONTINUING...RAISED THE LOWS AT MOST LOCATIONS A FEW DEGREES. THE OVERNIGHT HOURS WILL BE DRY...ANY SHOWERS WILL OCCUR AFTER DAYBREAK MONDAY OVER EXTREME NORTHWEST OHIO. && .SHORT TERM /6 AM THIS MORNING THROUGH WEDNESDAY NIGHT/... MODELS NOT TOO DIFFERENT MONDAY THROUGH WEDNESDAY SHOWING LOW PRESSURE OVER EASTERN NEBRASKA MONDAY MORNING SLOWLY MOVING ACROSS IOWA TO WISCONSIN BY WEDNESDAY. SREF AND NAM ARE MOST CONSISTENT WITH THIS TRACK WHILE THE GFS TAKES THE LOW TO INDIANA THEN NORTH TO NORTHERN MICHIGAN. NO REAL LARGE DIFFERENCE HOWEVER FOR THE AREA WITH SIMILAR MOISTURE AND INSTABILITY FIELDS ACROSS THE REGION. BASICALLY OVER THE FIRST HALF OF THE WEEK BEST CHANCE FOR PRECIP WILL DEPEND ON TIMING OF THE SHORT WAVES ROTATING AROUND THE SYSTEM AS WELL AS TIMING OF THE WARM FRONT. FRONTAL PASSAGE LOOKS TO BE MONDAY NIGHT HOWEVER TIMING OF THE INDIVIDUAL WAVES MAY PROVE A BIT MORE TRICKY. FOR NOW WILL HAVE CATEGORICAL POPS FOR OVERRUNNING SHOWERS MOVING INTO THE AREA FROM THE SOUTHWEST MONDAY MORNING REACHING NE OHIO BY MID/LATE AFTERNOON WITH LIKELY POPS REACHING NWRN PA. CONCERNED ABOUT ELEVATED CONVECTION AS SOME OF THE UNSTABLE AIR OVERRUNS THE WARM FRONT INTO THE AREA SO KEPT THE POSSIBILITY OF AFTERNOON THUNDER. EARLY MONDAY NIGHT BELIEVE WE GET A LITTLE BREAK AT LEAST WEST AS A DRY SLOT WORKS IN. OVERNIGHT HOWEVER MODELS INDICATING ANOTHER WAVE MOVES NORTH INTO THE AREA. DEEPEST MOISTURE AND BEST FORCING LOOK TO BE ACROSS THE EAST HALF ON BOTH THE GFS AND NAM SO BROUGHT CAT POPS BACK THERE WITH LIKELY POPS WEST. TUESDAY ANOTHER DRY SLOT IS FOLLOWED BY DEEP MOISTURE AND INSTABILITY RETURNING TO THE WEST IN THE AFTERNOON SO HIGHLIGHTED THAT AREA FOR THE AFTERNOON. HIGHS STILL BELOW NORMAL BY A FEW DEGREES MONDAY BUT SHIFT TO NEAR TO ABOVE NORMAL TUESDAY AND WEDNESDAY. && .LONG TERM /THURSDAY THROUGH SUNDAY/... LITTLE CHANGE IN THE EXTENDED WITH BELOW NORMAL TEMPS AND PERIODS OF RAIN SHOWERS. THE UPPER LEVEL CUTOFF LOW OVER THE GREAT LAKES WILL DRIFT TO THE NORTHEAST DURING THE PERIOD...BUT ITS EFFECTS WILL LINGER WELL INTO THE WEEKEND. BANDS OF RAIN WILL MOVE THROUGH WITH AS EACH TROUGH ROTATES ACROSS THE AREA. TOO FAR OUT TO ATTEMPT TO PINPOINT THE TIMING OF THE SYSTEMS...SO FOR NOW CONTINUED WITH CHANCE POPS BASICALLY THROUGH THE PERIOD. && .AVIATION /06Z MONDAY THROUGH FRIDAY/... VFR CONDITIONS WILL CONTINUE OVERNIGHT. EASTERLY WINDS WILL INCREASE WITH GUSTS TO 22 KNOTS AND BECOME GUSTY MOST LOCATIONS BY 09Z. MOISTURE WILL INCREASE ON MONDAY MORNING WITH CLOUDS LOWERING AND SHOWERS APPROACHING FDY TOWARDS 16Z. RAIN WILL OVERSPREAD ALL SITES BETWEEN 18 AND 00Z. BEST CHANCES OF THUNDERSTORMS WILL BE AS RAIN ARRIVES AT FDY/MFD WITH DECREASING CHANCES FARTHER NORTH AND EAST WHERE INSTABILITY WILL BE LOWER. CEILINGS WILL DROP TO LOW MVFR AFTER RAIN BEGINS...THEN CONTINUE TO DROP INTO THE IFR RANGE TOWARDS 00Z AS A WARM FRONT LIFTS NORTH. THERE MAY BE ANOTHER CHANCE OF THUNDERSTORMS TOWARDS THE END OF THE TAF CYCLE BUT TOO MUCH UNCERTAINTY TO INCLUDE AT THIS TIME. .OUTLOOK...IFR WILL CONTINUE MONDAY NIGHT THEN IMPROVE ON TUESDAY. NON-VFR POSSIBLE IN THUNDERSTORMS AT TIMES FROM TUESDAY INTO WEDNESDAY. NON-VFR RETURNS BEHIND THE COLD FRONT WEDNESDAY NIGHT THROUGH FRIDAY. && .MARINE... PUT UP SMALL CRAFT ADVISORY OVER THE WEST END OF LAKE ERIE. AS THE EAST FLOW OF AROUND 15 KNOTS INCREASES TO 20 KNOTS OVERNIGHT WAVES WILL BUILD TO 5 FEET OR SO. WINDS TURN TO THE SOUTHEAST AND WEAKEN TUESDAY MORNING...AS WARM FRONT LIFT NE ACROSS THE LAKE. MODELS CONTINUE TO MOVE A COLD FRONT MOVES ACROSS THE LAKE WEDNESDAY NIGHT. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...SMALL CRAFT ADVISORY UNTIL 5 AM EDT TUESDAY FOR LEZ142>145. && SYNOPSIS...TK NEAR TERM...KIELTYKA SHORT TERM...TK LONG TERM...DJB AVIATION...KEC MARINE...DJB
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 4:10 PM EDT | High Wind Warning | CLE | Erie | 23 hr |
| Apr 28, 4:10 PM EDT | Wind Advisory | CLE | Crawford | 23 hr |
Nearby
High Wind Watches in Pennsylvania, 2014Every high wind watch in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.